How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask ChristineLVT Your Own Question
ChristineLVT, Certified Veterinary Technician
Category: Dog
Satisfied Customers: 3307
Experience:  Licensed veterinary technician (B.S. Mercy College), 10 yrs in animal medicine and training
Type Your Dog Question Here...
ChristineLVT is online now
A new question is answered every 9 seconds

My dog has been lethargic, vomiting up bile, and not eating ...

Resolved Question:

My dog has been lethargic, vomiting up bile, and not eating since we put a Preventic collar on her. Are these known side effects, or could there be a deeper problem? Is there a treatment for the dog's upset stomach?
Submitted: 9 years ago.
Category: Dog
Expert:  ChristineLVT replied 9 years ago.

I'm sorry to hear about your dog. It could be a reaction to the preventic collar. Although reactions are rare with it, they do occur and some people have reported issues like this, especially if any got ingested (like a dog scratching at it and licking their feet, or licking something thy were lying against with the collar on).

To settle his stomach, start giving pepcid at a dose of 0.25 to 0.5 mg per pound of body weight. After a couple of hours from giving this, try giving a small amount of water and a very bland but tasty diet like boiled chicken, boiled hamburger, or gerber baby food (turkey or chicken are good). Only give about a teaspoon to a tablespoon (depending on how large your dog is). f he can keep it down, give another small amount in an hour. If ok, at his next meal, try giving the bland diet as a normal amount of food. After about 2 days, start gradually weaning off this diet to his normal food, slowly adding it back in. At this point, also stop the pepcid. It can safely be repeated every 12 hours through these first couple of days.

If for some reason he continues to vomit regardless or won't eat, he may need something stronger to settle his stomach, and a vet visit is in order.

Best of luck! Please let me know if I can help further.


ChristineLVT and 4 other Dog Specialists are ready to help you

Related Dog Questions